MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX BIVONA FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX BIVONA FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number FT18DN35NGF006N
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/17/2018
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that a smiths medical portex bivona flextend¿ tts¿ tracheostomy tube leaked 0.2mls following by another 0.2mls over the next 12 hours.Subsequently, the backup tracheostomy (trach) was required to be placed.There were no reported adverse patient effects.
 
Additional Manufacturer Narrative
One infusion pump was returned for evaluation.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.Visual inspection of the pump found it be damaged with cracked front and rear housing.The device was powered up and alarmed ec 1260 and ec 1261, confirming the customer's complaint.The root cause of the complaint was determined to be the circuit board which was then replaced.This investigation revealed no intrinsic evidence to suggest a root cause related to manufacturing.

Brand Name
PORTEX BIVONA FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key7918521
Report Number3012307300-2018-04144
Device Sequence Number1682463
Product Code JOH
UDI-Device Identifier15019517146264
UDI-Public15019517146264
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue NumberFT18DN35NGF006N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date09/28/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;